MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO

SMITHS MEDICAL ASD, INC. PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Model Number 4041LH
Medical Device Problem Codes Leak/Splash (1354); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while attempting to put the cap on a blood sample and push the sample to the tip for blood to reach heparin cap, the blood squirted out of the cap and onto the employee.The plunger on the syringes also came out very easy.No injury was reported.
 
Additional Manufacturer Narrative
No product sample was received; therefore, visual, and functional testing could not be performed.A device history record (dhr) review was performed, and no issues were noted during manufacture.The reported issue could not be confirmed as no product sample was received for evaluation.If the product is returned, the manufacturer will reopen this complaint for further investigation.This remediation mdr was generated under protocol (b)(4), as a result of warning letter (b)(4).

Brand Name
PORTEX LINE DRAW ARTERIAL BLOOD SAMPLING KITS
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD CO
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15334102
Report Number3012307300-2022-17146
Device Sequence Number20454561
Product Code JKA
UDI-Device Identifier20351688061420
UDI-Public20351688061420
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2023
Device Model Number4041LH
Device Catalogue Number4041LH
Device Lot Number3992999
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2022
Initial Report FDA Received Date09/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/13/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown